Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 66, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 23, 2014, 8:31 AM CDT for Cooper County, Missouri. It took effect at Jun 23, 2014, 9:12 AM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2014, 8:31 AM CDT (13:31 UTC)
- In effect from
- Jun 23, 2014, 9:12 AM CDT
- Expired
- Jun 24, 2014, 10:50 AM CDT
- In force
- 26 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 16.41 ft at Jun 23, 2014, 2:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
417
WGUS43 KEAX 231331
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 AM CDT MON JUN 23 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-241331-
/O.NEW.KEAX.FL.W.0066.140623T1412Z-140624T1550Z/
/BONM7.1.ER.140623T1412Z.140623T1445Z.140623T1550Z.UU/
831 AM CDT MON JUN 23 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Petite Saline Creek near Boonville.
* until Tuesday morning.
* At 7:30 AM Monday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 16.1 feet by late this morning. The river will fall
below flood stage by afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 15.7 Mon 07 AM 16.1 late this morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$3 follow-up statements
733
WGUS83 KEAX 231507
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 AM CDT MON JUN 23 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-241507-
/O.EXT.KEAX.FL.W.0057.000000T0000Z-140628T0345Z/
/SJSM7.1.ER.140620T0552Z.140624T1200Z.140627T0345Z.NO/
1007 AM CDT MON JUN 23 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* until Friday evening.
* At 9:30 AM Monday the stage was 18.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.1 feet by
Tuesday morning. The river will fall below flood stage Thursday
before midnight.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 18.9 Mon 09 AM 20.1 Tuesday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-241507-
/O.EXT.KEAX.FL.W.0061.140625T0000Z-140626T0000Z/
/ATCK1.1.ER.140625T0000Z.140625T0000Z.140625T0000Z.NO/
1007 AM CDT MON JUN 23 2014
The Flood Warning continues for
The Missouri River at Atchison.
* from Tuesday evening to Wednesday evening.
* The 9:00 AM stage is estimated to be near 20.7 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.0
feet Tuesday evening.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 20.7E Mon 09 AM 22.0 Tuesday evening
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC095-107-177-241507-
/O.EXT.KEAX.FL.W.0058.140624T0000Z-140627T2000Z/
/NAPM7.1.ER.140624T0000Z.140625T0600Z.140626T2000Z.UU/
1007 AM CDT MON JUN 23 2014
The Flood Warning continues for
The Missouri River at Napoleon.
* from this evening to Friday afternoon.
* At 9:00 AM Monday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 17.7 feet by early Wednesday morning. The river will
fall below flood stage by Thursday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 16.7 Mon 09 AM 17.7 early Wed morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-241507-
/O.EXT.KEAX.FL.W.0059.140624T0600Z-140628T0300Z/
/WVYM7.1.ER.140624T0600Z.140625T1200Z.140627T0300Z.NO/
1007 AM CDT MON JUN 23 2014
The Flood Warning continues for
The Missouri River at Waverly.
* from late tonight to Friday evening.
* At 9:30 AM Monday the stage was 19.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 20.6 feet by Wednesday morning. The river
will fall below flood stage by Thursday before midnight.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.5 Mon 09 AM 20.6 Wednesday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-241507-
/O.EXT.KEAX.FL.W.0060.000000T0000Z-140628T1200Z/
/MIAM7.1.ER.140624T0000Z.140625T1800Z.140627T1200Z.NO/
1007 AM CDT MON JUN 23 2014
The Flood Warning continues for
The Missouri River At Miami.
* until Saturday morning.
* At 7:54 AM Monday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 19.0 feet by early Wednesday afternoon. The river will
fall below flood stage by Friday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 17.2 Mon 08 AM 19.0 early Wed afternoon
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC053-241507-
/O.EXT.KEAX.FL.W.0066.000000T0000Z-140624T2230Z/
/BONM7.1.ER.140623T1407Z.140623T1800Z.140623T2230Z.UU/
1007 AM CDT MON JUN 23 2014
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Tuesday afternoon.
* At 9:30 AM Monday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 16.1 Mon 09 AM 16.3 this afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$121
WGUS83 KEAX 232033
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
333 PM CDT MON JUN 23 2014
...The Flood Warning continues for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-242033-
/O.EXT.KEAX.FL.W.0066.000000T0000Z-140625T0705Z/
/BONM7.1.ER.140623T1407Z.140624T0000Z.140624T0705Z.UU/
333 PM CDT MON JUN 23 2014
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until late Tuesday night.
* At 2:30 PM Monday the stage was 16.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.7 feet by this
evening. The river will fall below flood stage early Tuesday
morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 16.5 Mon 02 PM 16.7 this evening
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC033-242032-
/O.EXT.KEAX.FL.W.0065.000000T0000Z-140625T0123Z/
/CAXM7.1.ER.140623T1837Z.140624T0000Z.140624T0123Z.UU/
333 PM CDT MON JUN 23 2014
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Tuesday evening.
* At 3:00 PM Monday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by this
evening. The river will fall below flood stage late this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 16.1 Mon 03 PM 16.3 this evening
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$141
WGUS83 KEAX 240056
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 PM CDT MON JUN 23 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
...The Flood Warning continues for the following rivers in
Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-240126-
/O.CAN.KEAX.FL.W.0066.000000T0000Z-140625T0705Z/
/BONM7.1.ER.140623T1407Z.140623T1945Z.140623T2253Z.UU/
756 PM CDT MON JUN 23 2014
The Flood Warning is cancelled for
The Petite Saline Creek near Boonville.
* At 7:30 PM Monday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 5:53 PM Monday.
* Forecast...The river will continue to fall to 7.1 feet by Wednesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 15.2 Mon 07 PM 13.7 early Tuesday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC033-250056-
/O.EXT.KEAX.FL.W.0065.000000T0000Z-140625T1348Z/
/CAXM7.1.ER.140623T1837Z.140624T0600Z.140624T1348Z.UU/
756 PM CDT MON JUN 23 2014
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Wednesday morning.
* At 7:00 PM Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.5 feet by
early Tuesday morning. The river will fall below flood stage
Tuesday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 16.3 Mon 07 PM 16.5 early Tuesday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 23, 6:25 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 23, 6:25 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 625 AM CDT Mon Jun 23 2014 .SHORT TERM...(Today through Wednesday) Issued at 340 AM CDT MON JUN 23 2014 A few lingering showers in extreme southern zones will continue diminishing as line of storms transitioned to a stratiform area. This line raced out ahead of the cold front and produced some locally heavy rain and some minor wind damage. Behind the system with light winds and decent cooling...fog may form but should be patchy and lift quickly at sunrise. Today...conditions will be mainly dry until afternoon where the stalled front across central Missouri provides some low level convergence. Should not see anything significant as CAPE and shear values modest at best. The NAM is not indicating any precipitation...while the GFS shows some minor showers this afternoon mainly along and south of the stalled front. By around sunset all precipitation lingering should be over. Temperatures today will be about 10 degrees cooler than yesterday. Tuesday should be a dry day as the front does make it out of the area. There could be some precipitation on Tuesday night as a weak shortwave trough moves over the area. Another upper level trough will be digging into the central plains by Wednesday night so we could see some more precipitation late Wednesday. Model soundings indicate not a lot of CAPE or shear but moisture profile shows precipitable water over an inch and a half on Wednesday evening as moisture streams in from the south. In addition...a low level nocturnal jet increases overnight on Wednesday which will fuel the storms that develop over the region. .LONG TERM...(Thursday through Sunday) Issued at 340 AM CDT MON JUN 23 2014 Primarily zonal flow will gradually amplify towards the latter half of the long range period, resulting in several periods of convection across the forecast area. The first chance for precipitation will be fueled by a shortwave trough pushing eastward across the region on Thursday and Friday, and may occur in two rounds: the first on Thursday morning as Wednesday night's High Plains convection pushes eastward, and the second developing over the area Thursday night into Friday. Brief ridging will then build over the region by Friday night as a trough begins to dig into the western U.S., keeping conditions a bit drier for Friday night and Saturday, and allowing highs to climb back into the upper 80s to 90s for the weekend. Another round of convection is possible late Saturday night as the aforementioned trough begins to push out into the High Plains and the LLJ positions over the CWA; then, the main trough will acquire an increasingly negative tilt through the weekend, and should eventually lift north of the CWA, keeping most associated convection north for Sunday and Monday. Currently, the probability of organized severe weather looks low through the long range period with generally moderate CAPE but unimpressive shear profiles. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 624 AM CDT MON JUN 23 2014 Scattered MVFR stratus with bases between 2.5-3.5 kft will lift eastward and dissipate over the next several hours, leaving the area mainly VFR for the remainder of the forecast period. A few afternoon showers and isolated thunderstorms may develop across portions of central and southern Missouri, but are expected to stay mainly south of the TAF sites, possibly just brushing near the southern KC metro late this afternoon. Winds will be light and direction will vary between northwest and northeast. Dry conditions are anticipated overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Adolphson LONG TERM...Laflin AVIATION...Laflin
Hazardous weather outlook, Jun 23, 4:41 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 441 AM CDT MON JUN 23 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-240945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 441 AM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY NIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:10 PM CDT | Areal Flood Advisory | EAX | Chariton, Randolph | 3 hr |
| Jun 22, 7:16 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 29 min |
| Jun 22, 7:35 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 40 min |
| Jun 22, 8:09 PM CDT | Special Weather Statement | EAX | Jackson | 51 min |
| Jun 22, 8:42 PM CDT | Special Weather Statement | EAX | Ray | 33 min |
| Jun 22, 8:46 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Saline | 3 hr |
| Jun 23, 3:14 AM CDT | River Flood Warning | EAX | Carroll | 34 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.